weight loss after tamoxifen?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JunieWunie
New Member


Date Joined Jun 2006
Total Posts : 7
   Posted 6/6/2006 7:36 PM (GMT -7)   
Hi~ Has anyone here lost weight after finishing up their tamoxifen? I've heard some have. I'd love to hear from anyone who did. Thanks!

Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 6/7/2006 5:22 AM (GMT -7)   
Hi Junie! Welcome! I asked the same question for years, as I watched the weight creep on during my 5 years. I finished last June (age 36 at the time) and I have not lost the weight. I have not tried much either, as I am told with diet and exercise it will come off, but I hoped it would melt off just as easlily as it melted on. I have not put on weight in the last year which is a good thing.

Funny, I posted the same question last year when I was finishing my Tamoxifen too. Tell us about yourself??

Lori


JunieWunie
New Member


Date Joined Jun 2006
Total Posts : 7
   Posted 6/7/2006 5:32 AM (GMT -7)   
Hi! I had my FIRST mamogram at age 40 (close to turning 41). Cancer was found on the left and a biopsy confirmed it. I had a mastecomy in Feb. of 2003. Chemo, radiation and herceptin followed. I've been on tamoxifen for a little over two years. I was told that I would be getting something different soon. I can't remember the name of the drug tho. I had a period back in January and was told I can't start the new drug till I go a year without a period. I think that's what was said. My memory is so bad (lack of estrogen). I'm doing ok. Last mamo was clear for the right. I'm now 45.

MNlady13
Veteran Member


Date Joined Jul 2003
Total Posts : 2044
   Posted 6/7/2006 6:54 PM (GMT -7)   
Geeezzz I wish. I finished my tamox five years ago and still have those excess pounds. But, I am not very active physically and have little enthusiasm for exercise. My dietician nags me all the time and has me doing some exercises to reduce my mid-section, so maybe that will help. She makes me feel guilty for not exercising. Glad you found us. This is a great place to hang out. Lauri in Minnesota, 10 years and 2 months.
"Go confidently into the direction of your dreams. Live the life you always imagined" Thoreau
 
Life is not measured by the number of breaths we take, but by the moments that take our breath away.


JunieWunie
New Member


Date Joined Jun 2006
Total Posts : 7
   Posted 6/15/2006 12:44 PM (GMT -7)   
Hi, I'm sorry for the slow reply. The kids are out of school for the summer and have basically taken over the puter! They are over at their granny's house and I have the puter! YAY!
I just got an email from a friend of ours who knows two women who lost weight AFTER getting done with tamoxifen. She said that one woman that she knows, didn't exercise or diet. The weight just melted off. I also found out that I have been on Tamoxifen since Sept. of 2003. SO, I have a little over 2 more years to go.
I have to get moving. I have a treadmill, eliptical machine, stationary bike and power rider. I have not been in great health this year. Sinus infection, skin problems and intestinal problems.
I asked my doc if people who have had chemo+treatments for cancer..are their immune systems shot or what? I've seen her so much this year it's ridiculous!
Wish I knew what vitamins to take to get healthy and stay that way!
Junie Bugie

possitive
Regular Member


Date Joined Mar 2005
Total Posts : 239
   Posted 6/16/2006 7:31 PM (GMT -7)   
Hi Junie My name is Tammy and im on Tamoxifan.I started gaining so much weight and my doctor put me on a diet pill 1 time aday ADIPEX-P and i have lost 20 pounds in 6 weeks.This pill curbs your appetite,I stopped eating sweets and bread.And i dont get a speedy feeling like some diet meds do.  Tammy

Poppi
New Member


Date Joined Jun 2006
Total Posts : 7
   Posted 6/25/2006 8:46 AM (GMT -7)   
Hi, may name is Poppi I've been on Tamoxifen for 4 years and didn't kow it could cause weight gain, which I have done. It's been very frustrating since I have no appetite. I can't exercise at this point because of other medical problems. I thought the weight was coming on due to the meds I take for bipolar disorder. Maybe its just a double whammy, or everything rolled into one, like the roll around my belly.

I recently had a hysterectomy and was hoping that not having ovaries I would not have to take Tamoxifen anymore, but they say I should stay the course.
Poppi

JunieWunie
New Member


Date Joined Jun 2006
Total Posts : 7
   Posted 6/25/2006 10:46 AM (GMT -7)   
Hi!
  Yep, 5 years is the norm for use of Tamoxifen. I don't have much of an appetite either. I had post-partum depression after the birth of my son. I'm taking 2 anti-depressants every day.  My son will be 11 in Sept. so I've been on Serzone and Celexa for a while.  I don't know if they cause weight gain. A nurse told me that most women who get treatment for breast cancer gain at least 30 to 40 pounds. I told her NO WAY! NOT ME! HA! I've gained at least 35. I should get moving more but just feel tired all the time.
   Hang in there! You have one more year to go on the T.! :o)
Junie
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:22 PM (GMT -7)
There are a total of 2,734,291 posts in 301,200 threads.
View Active Threads


Who's Online
This forum has 151323 registered members. Please welcome our newest member, judy.
367 Guest(s), 17 Registered Member(s) are currently online.  Details
cupcakespinkgal, Wdan, Psilociraptor, Rikky1, tennisplayer, Bohemond, Tick41, Girlie, Lymiemomster, smlafleur, ChickNorris, U B Tough, exqualls, peanut307, lavendar, Blu's Mama, trumpet123


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer